Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 4, 2018, 12:06 AM CDT for Bexar County, Texas. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2018, 12:06 AM CDT (05:06 UTC)
- Expired
- Sep 4, 2018, 2:59 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Olmos Creek at Dresden Drive (SIOT2).
- Action stage
- 9 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08177700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
581
WGUS44 KEWX 040506
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1206 AM CDT Tue Sep 4 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Olmos Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC029-041218-
/O.NEW.KEWX.FL.W.0015.180904T0506Z-180904T1218Z/
/SIOT2.2.ER.180904T0314Z.180904T0345Z.180904T0618Z.NO/
1206 AM CDT Tue Sep 4 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Olmos Creek At Dresden Drive.
* until this morning...or until the warning is cancelled.
* At 11:45 PM Monday the stage was 9.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage during the
early morning hours on Tuesday.
* Impact...At 10.0 feet...Moderate lowland flooding approaches businesses in the
southwest quadrant of Loop 410 and West Avenue. Low bridges and crossings
upstream near Lockhill-Selma are very dangerous to traffic..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Wed Thu Fri Sat Sun
Dresden Drive 9 9 9.9 Tue 12 AM 3.0
&&
LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850
$$1 follow-up statement
833
WGUS84 KEWX 040759
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
259 AM CDT Tue Sep 4 2018
...The flood warning is cancelled for the following rivers in Texas...
Olmos Creek At Dresden Drive Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC029-040829-
/O.CAN.KEWX.FL.W.0015.000000T0000Z-180904T1218Z/
/SIOT2.2.ER.180904T0314Z.180904T0345Z.180904T0524Z.NO/
259 AM CDT Tue Sep 4 2018
The flood warning is cancelled for
the Olmos Creek At Dresden Drive.
* At 2:45 AM Tuesday the stage was 6.8 feet.
* Flood stage is 9.0 feet.
* Forecast...The river is below flood stage and will continue to fall through
the early morning hours.
* Impact...At 9.0 feet...Minor lowland flooding extends into low areas of the
flood plain with no significant damage..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Tue Wed Thu Fri Sat
Dresden Drive 9 9 6.8 Tue 03 AM 3.0
&&
LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 3, 9:13 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 3, 9:13 PM CDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 913 PM CDT Mon Sep 3 2018 .UPDATE... A Flash Flood Watch has been issued for the far southwest counties of South Central Texas through Tuesday morning. Those counties are the following: Dimmit, Frio, Kinney, Maverick, Medina, Uvalde, and Zavala. The combination of several features such as abundant tropical moisture pushing across the area, increased low level jet inflow and an upper level disturbance between west Texas and Val Verde County are expected to be responsible for possibly locally heavy rains through Tuesday morning. Area Doppler radars have estimated rainfall amounts of 1 to 4 inches over some of those areas the past 24 hours with the potential for additional 2 to 4 inches of rainfall with isolated 6 inches by Tuesday morning. HiRes models are in good agreement for the potential for locally heavy rains through Tuesday morning mainly across the western half of South Central Texas. For areas along and east of Highway 281, rainfall amounts of one inch or less are possible for most areas, however, isolated spots of 1 to 2 are possible with stronger storms. && .PREV DISCUSSION... /ISSUED 717 PM CDT Mon Sep 3 2018/ UPDATE... Please see the 00Z aviation forecast discussion below. AVIATION... A challenging aviation forecast is in store this period as convection chances will largely be dominated by small scale features such as outflow boundaries. Based on current radar data, it appears SAT will stand the best chance for SHRA/TSRA over the next hour or so. The next best shot at showers and storms is expected during the late evening and early morning hours, primarily from SAT/SSF westward into DRT. Should this scenario play out, we should see a decrease in convection chances from late morning into early afternoon. With daytime heating and likely plenty of outflow boundaries, another round remains possible late Tuesday afternoon and evening. PREV DISCUSSION... /ISSUED 245 PM CDT Mon Sep 3 2018/ SHORT TERM (Tonight through Tuesday Night)... The coverage of showers and storms continues to increase across the area this afternoon. The previous tropical low that was over SE Texas yesterday is now over North Texas and is helping with the abundance of activity in our northern CWA. For our western counties, broad troughing continues with high moisture values streaming in from the southwest. This same setup was in place last night and produced a couple pockets of 4+ inches of rain fall in portions of Uvalde and Bandera County. Cloud cover today has kept temperatures in check with current values in the 80s and lower 90s. For the late afternoon and evening, scattered to numerous showers and storms are expected to continue. The initial focus of a higher coverage area should be somewhere near the I35 corridor. Latest satellite imagery shows that a weak boundary is moving south across Blanco and northern Hays County. As this boundary continues to slowly slide south it should help provide as a focus for shower and thunderstorm activity. The latest runs of the HRRR and TTU WRF show this area with pockets of locally heavy rainfall through the evening hours with some weakening around the 11 pm to midnight hour. The pockets of heavier rainfall could lead to the need for a Flood Advisory or perhaps a Flash Flood Warning this afternoon and evening. The focus for possible heavy rainfall will then shift back west to areas between Del Rio and San Antonio. Model guidance is in good agreement that this is where the nocturnal low-level jet will set up. Speeds at 850 mb within the jet should be around 20-25 knots with 10 knots of southerly flow on either side of the higher winds. We can look at isentropic planes to best decipher low-level lift from the nocturnal jets and the RAP/GFS are both showing strong upglide on the 305k surface with near saturation and lapse rates around 5 C/km in this region. This should be more than sufficient for a decent area of precip to develop. The HRRR shows this occurring beginning as early as 8-9 PM with the best lift coming after midnight and continuing through the overnight hours. Not expecting a prolonged period of heavy rainfall, but pockets of heavier rain within the main precip area will be possible. Will mention locally heavy rainfall in this area too tonight. Think we are close to needing a Flash Flood Watch for tonight, especially for the western counties. Latest flash flood guidance is around 1.5 inches an hour for the areas that received locally heavy rainfall last night. PW values will be above 2 inches and these rainfall amounts will certainly be possible. However, the heaviest rainfall may occur southeast of this area where the current flash flood guidance is 3+ inches in an hour. Will hold off for now but mention the locally heavy rainfall in the grids and mention the threat for flooding in the Hazardous Weather Outlook. For tomorrow, the expected area of precip in our western counties will be diminishing after sunrise with scattered activity expected across most areas for the remainder of the day. Will show PoPs in the 30-60 percent range. Rain chances will drop off in the Tuesday Night time frame with the favored area continuing to be in the western CWA where the broad troughing continues. LONG TERM (Wednesday through Monday)... Rain chances are expected to continue to be elevated during the long-term portion of the forecast as moisture values remain high and the broad troughing/shear axis remains in place across the west. There should not be much of a surface focus to help increase coverage or amounts for much of the period. Will continue to mention locally heavy rainfall in the HWO as any additional brief downpours on already saturated soils could lead to localized flooding. There could be a potential trough axis stretching into the Central and Southern Plains by the end of next weekend. This could bring even higher rainfall chances if it were to move as far south as the ECMWF is showing. Will keep PoPs in the 20-30 percent range for now on Day 6/7. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 91 74 93 75 / 70 50 20 40 20 Austin Bergstrom Intl Airport 74 90 73 92 73 / 70 50 20 40 20 New Braunfels Muni Airport 74 90 73 92 73 / 70 50 30 40 20 Burnet Muni Airport 73 87 72 90 72 / 70 60 30 40 30 Del Rio Intl Airport 75 91 75 90 74 / 60 30 40 40 30 Georgetown Muni Airport 74 90 73 92 73 / 70 50 20 30 20 Hondo Muni Airport 74 92 74 93 73 / 80 50 40 40 30 San Marcos Muni Airport 74 91 73 92 73 / 70 50 30 40 20 La Grange - Fayette Regional 75 91 74 93 74 / 40 50 20 40 20 San Antonio Intl Airport 75 90 75 91 75 / 70 50 30 40 30 Stinson Muni Airport 76 92 76 93 75 / 70 50 30 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Dimmit-Frio-Kinney- Maverick-Medina-Uvalde-Zavala. && Mesoscale/Aviation...Platt Synoptic/Grids...17 Public Service/Data Collection...BMW
Hazardous weather outlook, Sep 3, 2:47 PM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 247 PM CDT Mon Sep 3 2018 TXZ171>173-183>194-202>209-217>225-228-042000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 247 PM CDT Mon Sep 3 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Scattered showers and thunderstorms are possible across much of South Central Texas today. Wind gusts up to 40 mph are possible in the stronger storms. In addition pockets of locally heavy rainfall could lead to localized flash flooding of creeks, streams, and urban areas. The best areas for minor flooding will be tonight near the I35 corridor, shifting to areas west of I35 late this evening and overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered showers and thunderstorms are possible across much of South Central Texas through the week into the weekend. Isolated pockets of locally heavy rainfall could lead to some minor flooding of creeks, streams, and urban areas. Wind gusts up to 40 mph are possible in the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 3, 7:57 PM CDT, 4 hours 9 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 757 PM CDT MON SEP 3 2018 TXZ218-040145- Zavala TX- 757 PM CDT MON SEP 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ZAVALA COUNTY UNTIL 845 PM CDT... At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near Las Colonias, or near Crystal City, moving northwest at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Crystal City, La Pryor and Las Colonias. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2874 9975 2868 9986 2890 10010 2902 9991 TIME...MOT...LOC 0057Z 146DEG 17KT 2878 9986 PLATT
Local storm report, Sep 3, 9:54 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
954 PM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM FLASH FLOOD 3 SSW TIMBERWOOD PARK 29.67N 98.49W
09/03/2018 BEXAR TX EMERGENCY MNGR
REPORT OF HIGH WATER ALONG GLASS CANYON ROAD
IN STONE OAK. EVACUATIONS ARE ONGOING.
&&
BMWLocal storm report, Sep 3, 10:56 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD CASTLE HILLS 29.52N 98.51W
09/03/2018 BEXAR TX LAW ENFORCEMENT
CARS STRANDED IN HIGH WATER AT LOOP 410 AND
NW MILITARY DRIVE. DOZENS OF ROAD CLOSURES
ACROSS SAN ANTONIO DUE TO HIGH WATER.
&&
BMWLocal storm report, Sep 3, 11:27 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CDT MON SEP 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD 1 SSE HILL COUNTRY VILL 29.56N 98.48W
09/03/2018 BEXAR TX AMATEUR RADIO
HAM RADIO REPORT OF WATER OVER THE ROADWAY
AT BITTERS RD. AND HWY 281. ESTIMATED ABOUT
8 INCHES OF RAINFALL.
&&
AATThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:30 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 3 hr |
| Sep 3, 7:57 PM CDT | Special Weather Statement | EWX | Zavala | 48 min |
| Sep 3, 8:43 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Sep 3, 8:50 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bexar, Dimmit, Frio, Kinney and 5 more | 16 hr |
| Sep 3, 9:46 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Sep 3, 10:04 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 3, 11:23 PM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Sep 3, 11:25 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| Sep 3, 11:38 PM CDT | River Flood Warning | EWX | Bexar | 33 hr |
| Sep 3, 11:48 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Sep 4, 12:57 AM CDT | Flash Flood Warning | EWX | Uvalde | 6 hr |
| Sep 4, 1:08 AM CDT | Flash Flood Warning | EWX | Bexar | 112 min |
| Sep 4, 2:02 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| Sep 4, 3:07 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Sep 4, 3:30 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| Sep 4, 4:14 AM CDT | River Flood Warning | EWX | Uvalde | 4 hr |
| Sep 4, 4:39 AM CDT | Areal Flood Advisory | EWX | Frio, Medina | 3 hr |
| Sep 4, 5:02 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| Sep 4, 5:09 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio, Medina | 3 hr |
| Sep 4, 5:59 AM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| Sep 4, 9:30 AM CDT | River Flood Warning | EWX | Bexar | 11 hr |
| Sep 4, 9:30 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 33 hr |
| Sep 4, 9:30 AM CDT | River Flood Warning | EWX | Bexar | 28 hr |
| Sep 4, 9:58 AM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| Sep 4, 11:23 AM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 112 min |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.